What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 5, 6:44 AM CST, 6 hours 16 minutes earlier.
Area forecast discussion, Feb 5, 6:44 AM CST, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
644 AM CST Wed Feb 5 2020
.SOUNDING DISCUSSION...Low and mid-level instability is noted in
the 12z sounding this morning. MUCAPE is already a decent 1935 J/KG
and mid-level lapse rates between 3 and 6km are up to 5.9C/km. As
temperatures warm with daytime heating today, instability in the
low and mid-levels should further increase. A strong 120 knot jet
is located around 200mb, and a strong low level jet of 35 to 40
knots is also in place. This LLJ is resulting in ample shear in
the lowest 3km with 42 knots of speed shear and 345 M2/S2 of
helicity noted. These values are high enough to support tilted
updrafts and mesocyclone development with any deeper convection
that forms today. One other contributing factor to a higher risk
of damaging storms today is a low LCL reading of 971mb or 1100
feet. This low LCL would support any severe convection becoming
surface based.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 53 56 35 / 100 90 60 0
BTR 77 50 52 36 / 100 90 60 0
ASD 76 55 58 36 / 100 100 80 10
MSY 75 55 57 41 / 100 100 70 10
GPT 70 59 60 38 / 100 100 90 10
PQL 72 61 62 37 / 100 100 90 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ530-532-
534-536-538-550-552-555.
Gale Watch from Thursday afternoon through late Thursday night
for GMZ536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from noon today to noon CST Thursday for
GMZ536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from noon Thursday to 3 AM CST Friday for
GMZ530-534.
Small Craft Advisory from noon today to 3 AM CST Friday for
GMZ532.
MS...Flash Flood Watch from 3 PM CST this afternoon through Thursday
afternoon for MSZ080>082.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ532-534-
536-538-550-552-555.
Gale Watch from Thursday afternoon through late Thursday night
for GMZ538-550-552-555-557-570-572-575-577.
Small Craft Advisory from noon today to noon CST Thursday for
GMZ538-550-552-555-557-570-572-575-577.
Small Craft Advisory from noon Thursday to 3 AM CST Friday for
GMZ534.
&&In the hours before
Special weather statement, Feb 5, 12:44 PM CST, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1244 PM CST Wed Feb 5 2020
MSZ082-051900-
Jackson-
1244 PM CST Wed Feb 5 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON COUNTY...
At 1243 PM CST, a strong thunderstorm was located over Big Point, or
8 miles northeast of Escatawpa, moving northeast at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Big Point, Hurley, Wade and Helena.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3048 8851 3064 8861 3074 8844 3074 8842
3072 8841 3051 8840
TIME...MOT...LOC 1843Z 243DEG 27KT 3060 8849
PGLocal storm report, Feb 5, 12:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL ST. MARTIN 30.44N 88.87W
02/05/2020 E0.50 INCH JACKSON MS PUBLIC
DIME-SIZED HAIL REPORTED BY THE PUBLIC IN ST. MARTIN, MS
IN JACKSON COUNTY.
&&
MEGANWILLocal storm report, Feb 5, 12:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1251 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 1 SE HOUMA 29.57N 90.70W
02/05/2020 E0.25 INCH TERREBONNE LA BROADCAST MEDIA
SMALL HAIL REPORTED IN BOUG IN TERREBONNE PARISH.
&&
MEGANWILSpecial weather statement, Feb 5, 12:52 PM CST, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1252 PM CST Wed Feb 5 2020
LAZ034-035-046-047-051915-
Iberville-Pointe Coupee-West Baton Rouge-West Feliciana-
1252 PM CST Wed Feb 5 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST FELICIANA...
NORTHWESTERN WEST BATON ROUGE...SOUTHEASTERN POINTE COUPEE AND
NORTHWESTERN IBERVILLE PARISHES...
At 1252 PM CST, a strong thunderstorm was located over Atchafalaya
National Wildlife Refuge, or 10 miles south of Krotz Springs, moving
northeast at 50 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Morganza and Lottie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3085 9156 3072 9130 3070 9132 3068 9131
3031 9162 3035 9163 3036 9164 3037 9164
3038 9163 3044 9164 3050 9171 3050 9175
TIME...MOT...LOC 1852Z 209DEG 43KT 3039 9169
PGSpecial weather statement, Feb 5, 12:55 PM CST, 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1255 PM CST Wed Feb 5 2020
LAZ059>064-051930-
Orleans-Upper St. Bernard-St. Charles-Upper Lafourche-Upper
Plaquemines-Upper Jefferson-
1255 PM CST Wed Feb 5 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
SOUTHERN ST. CHARLES...SOUTHWESTERN ORLEANS...NORTH CENTRAL
LAFOURCHE...NORTHWESTERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES...
At 1255 PM CST, a strong thunderstorm was located near Bayou Gauche,
or 12 miles north of Larose, moving northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey,
Timberlane, Belle Chasse, Jefferson, Gretna, Harahan, Westwego,
Luling, River Ridge, Ama, Estelle, Woodmere, Elmwood, Des Allemands
and Terrytown.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2976 9055 3003 9021 3002 9018 3002 9011
3004 9006 3003 9003 3006 9003 3004 9002
3004 9000 2992 8989 2962 9042
TIME...MOT...LOC 1855Z 232DEG 45KT 2975 9041
PGSpecial weather statement, Feb 5, 12:58 PM CST, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1258 PM CST Wed Feb 5 2020
LAZ059-061-063-067>069-051930-
Lower Plaquemines-Lower Jefferson-Lower Lafourche-Upper
Lafourche-Upper Plaquemines-Upper Jefferson-
1258 PM CST Wed Feb 5 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE...CENTRAL
JEFFERSON AND WEST CENTRAL PLAQUEMINES PARISHES...
At 1257 PM CST, a strong thunderstorm was located near Golden Meadow,
or near Galliano, moving northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Galliano, Cut Off, Belle Chasse, Golden Meadow, Jean Lafitte, Myrtle
Grove, Lafitte and Barataria.
If outdoors, consider seeking shelter inside a building.
If you are on or near water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 2926 9031 2931 9034 2930 9035 2933 9039
2937 9039 2941 9044 2980 9004 2960 8982
2949 8996 2950 9000 2948 9000
TIME...MOT...LOC 1857Z 226DEG 45KT 2938 9032
PG